Nebraska, 2004Damaging Wind in Nebraska, July 3, 2004
July 3, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:35 PM CST, 9 hours 19 minutes earlier.
Area forecast discussion, Jul 3, 1:35 PM CST, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 PM CDT SAT JUL 3 2004
.DISCUSSION...
MAIN FORECAST PROBLEMS SURROUND RAIN CHANCES THROUGH MONDAY NIGHT.
A FEW SHOWERS DEVELOPED IN WESTERN IOWA THIS AFTERNOON ON THE BACK
SIDE OF THE DEPARTING UPPER LEVEL TROF. EXPECT THE TROF TO BE FAR
ENOUGH EAST BY ZONE TIME THAT ANY RAIN ASSOCIATED WITH IT WILL
REMAIN EAST OF THE CWA. NEXT ISSUE BECOMES THE POSSIBLE MCS TONIGHT
WITH THE ETA AND GFS NOW HAVING COME INTO AGREEMENT. AN INCREASING
LOW LEVEL JET...STRONG MOISTURE CONVERGENCE BETWEEN 925 AND 850 MB
ALONG WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT VECTORS SUGGEST
MCS DEVELOPMENT IN WESTERN/CENTRAL NEBRASKA TONIGHT. EXPECT THIS TO
THEN MIGRATE EAST/SOUTHEAST AS PER THE CORFIDI VECTORS AND MEAN
850-300MB WIND WHICH WILL MAINLY IMPACT SOUTHEAST NEBRASKA. WILL GO
AHEAD AND INCREASE RAIN CHANCES OVER SOUTHEAST NEBRASKA INTO THE
LIKELY CATEGORY AFTER MIDNIGHT AND MENTION HEAVY RAIN...AND THEN
TAPER POPS TO CHANCE CATEGORY FARTHER NORTH.
WILL CARRY A SMALL CHANCE POP INTO SUNDAY MORNING OVER SOUTHEAST
NEBRASKA DUE TO THE DEPARTING MCS...AND THEN GO MAINLY DRY UNTIL
SUNDAY NIGHT. APPEARS BEST RAIN CHANCES SUNDAY NIGHT WILL BE WEST
AND SOUTH OF CWA WHERE THE LOW LEVEL JETS CRANK UP. THE LOW LEVEL
BOUNDARIES WILL ALSO BE IN THOSE SPOTS WITH A TROF ACROSS WESTERN
NEBRASKA AND A WARM FRONT INTO CENTRAL KANSAS. WILL CARRY A SMALL
CHANCE OF THUNDERSTORMS SUNDAY NIGHT IN CASE THE STORMS WHICH
DEVELOP WEST CAN MAKE IT INTO THE AREA LATER SUNDAY NIGHT AND
BECAUSE THE GFS PLACES THE WARM FRONT FARTHER NORTH.
THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES AGAIN ON MONDAY AS
A COLD FRONT MOVES ACROSS THE CWA. THIS WILL ALSO HAVE SOME UPPER
LEVEL SUPPORT AS A SHORTWAVE MOVES THROUGH THE CENTRAL PLAINS. WILL
GO WITH HIGH CHANCE CATEGORY POPS FOR NOW AND MAY NEED TO INCREASE
THEM TO LIKELY LATER ON.
WILL FOLLOW THE ETA AND CONTINUE THE DRY FORECAST STARTING ON
TUESDAY...THOUGH THE GFS DOES TEND TO LINGER RAIN INTO EARLY TUESDAY
MORNING IN THE EASTERN CWA. THOUGHT ABOUT ADDING A CHANCE OF
THUNDERSTORMS TO THURSDAY NIGHT DUE TO WARM AIR ADVECTION...HOWEVER
DECIDED TO GO DRY FOR NOW AND FOCUS POPS FRIDAY INTO SATURDAY AS
ANOTHER COLD FRONT MOVES ACROSS THE AREA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
KING
Hazardous weather outlook, Jul 3, 4:44 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT SAT JUL 3 2004
IAZ090-NEZ030-042-043-050-051-065>068-078-088>093-041100-
BOONE-BUTLER-CASS-COLFAX-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
NEMAHA-OTOE-PAWNEE-PLATTE-RICHARDSON-SALINE-SAUNDERS-SEWARD-
544 PM CDT SAT JUL 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND INDEPENDENCE DAY
THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT...ESPECIALLY AFTER
LATE EVENING. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN SEVERE WEATHER THREATS.
A THUNDERSTORM COMPLEX OVER WESTERN NEBRASKA AND WESTERN SOUTH
DAKOTA SATURDAY AFTERNOON IS EXPECTED TO TRACK SOUTHEAST ACROSS THE
AREA TONIGHT. THIS COMPLEX WILL BE FED BY AN INCREASING LOW LEVEL JET
FORECAST TO DEVELOP INTO SOUTHERN NEBRASKA.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY NIGHT AND MONDAY ACROSS THE OUTLOOK AREA.
THUNDERSTORMS SHOULD AGAIN DEVELOP OVER THE WESTERN HIGH PLAINS
SUNDAY AFTERNOON AND TRACK SOUTHEAST ACROSS THE AREA SUNDAY
NIGHT. AN UPPER LEVEL DISTURBANCE AND COLD FRONT TRACKING ACROSS
THE PLAINS MONDAY COULD PROVIDE THE NECESSARY LIFT FOR SEVERE
THUNDERSTORMS DURING THAT TIME AS WELL.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION AGAIN NEXT
FRIDAY AND SATURDAY...THE STRENGTH AND COVERAGE OF WHICH WILL BE
DISCUSSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED OVER THE AREA LATER
TONIGHT.
NEZ011-012-016>018-031>033-044-041100-
ANTELOPE-CEDAR-CUMING-DODGE-KNOX-MADISON-PIERCE-STANTON-WAYNE-
544 PM CDT SAT JUL 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND INDEPENDENCE DAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT...ESPECIALLY
AFTER LATE EVENING. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.
A THUNDERSTORM COMPLEX OVER WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA
IS EXPECTED TO TRACK SOUTHEAST ACROSS THE AREA TONIGHT. THIS COMPLEX
WILL BE FED BY AN INCREASING LOW LEVEL JET FORECAST TO DEVELOP INTO
SOUTHERN NEBRASKA.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY NIGHT AND MONDAY ACROSS THE OUTLOOK AREA.
THUNDERSTORMS SHOULD AGAIN DEVELOP OVER THE WESTERN HIGH PLAINS
SUNDAY AFTERNOON AND TRACK SOUTHEAST ACROSS THE AREA SUNDAY
NIGHT. AN UPPER LEVEL DISTURBANCE AND COLD FRONT TRACKING ACROSS
THE PLAINS MONDAY COULD PROVIDE THE NECESSARY LIFT FOR SEVERE
THUNDERSTORMS DURING THAT TIME AS WELL.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION AGAIN NEXT
FRIDAY AND SATURDAY...THE STRENGTH AND COVERAGE OF WHICH WILL BE
DISCUSSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED OVER THE AREA LATER
TONIGHT.
IAZ043-055-056-069-079-080-091-NEZ015-034-045-052-053-041100-
BURT-DOUGLAS-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
POTTAWATTAMIE IA-SARPY-SHELBY IA-THURSTON-WASHINGTON-
544 PM CDT SAT JUL 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND INDEPENDENCE DAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT...
MAINLY AFTER MIDNIGHT. ALTHOUGH SEVERE STORMS ARE POSSIBLE WEST
OF THE REGION TONIGHT...BY THE TIME THE ACTIVITY REACHES THE
MISSOURI RIVER...ORGANIZED OR WIDESPREAD SEVERE WEATHER IS LESS
LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY NIGHT AND MONDAY ACROSS THE OUTLOOK AREA.
THUNDERSTORMS SHOULD AGAIN DEVELOP OVER THE WESTERN HIGH PLAINS
SUNDAY AFTERNOON AND TRACK SOUTHEAST ACROSS THE AREA SUNDAY
NIGHT. AN UPPER LEVEL DISTURBANCE AND COLD FRONT TRACKING ACROSS
THE PLAINS MONDAY COULD PROVIDE THE NECESSARY LIFT FOR SEVERE
THUNDERSTORMS DURING THAT TIME AS WELL.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION AGAIN NEXT
FRIDAY AND SATURDAY...THE STRENGTH AND COVERAGE OF WHICH WILL BE
DISCUSSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED OVER THE REGION TONIGHT
OR SUNDAY.
CHERMOK
In the hours before
Local storm report, Jul 3, 9:45 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1045 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 4 W CROFTON 42.73N 97.58W
07/03/2004 0.88 INCH KNOX NE EMERGENCY MNGR
&&
JBLocal storm report, Jul 3, 10:12 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1112 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 1 W HARTINGTON 42.62N 97.28W
07/03/2004 0.75 INCH CEDAR NE TRAINED SPOTTER
&&
JBThunderstorm Wind, Cuming
- When
- July 3, 10:54 PM CST
- Where
- Cuming County, Wisner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.983, -96.933
Law enforcement reported that thunderstorm wind gusts estimated at around 60 mph downed several tree limbs in Wisner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 3, 2004$93,000 · 2 events
- Tornado and Hail in North Dakota, July 3, 2004$20,000 · F1 · 7 events
- Hail and Damaging Wind in Nebraska, July 3, 2004$36,000 · 4.25 in hail · 12 events
- Tornado in Ohio, July 3, 2004$25,000 · F0 · 1 event
- Flash Flood and Hail in South Dakota, July 3, 20041 in hail · 14 events
- Hail and Damaging Winds in Indiana, July 3, 200450 kt wind · 9 events
- Lightning Strike in South Carolina, July 3, 20041 injured · 1 event
- Lightning Strike in Florida, July 3, 20041 injured · $5,000 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 3, 2004$12,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, July 3, 2004$7,000 · 65 kt wind · 6 events
- Damaging Winds in Texas, July 3, 2004$5,000 · 57 kt wind · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417186.